Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Numerical simulation of a linear stochastic oscillator with additive noise

Strømmen Melbø, A.H. and Higham, D.J. (2004) Numerical simulation of a linear stochastic oscillator with additive noise. Applied Numerical Mathematics, 51 (1). pp. 89-99. ISSN 0168-9274

[img]
Preview
PDF (strathprints000164.pdf)
Download (153Kb) | Preview

    Abstract

    The ability of numerical methods to reproduce long-time features of a linear stochastic oscillator is examined. It is shown that certain, widely-used, methods fail to capture the correct second moment growth rate, whereas a customized extension of the partitioned Euler method behaves well in this respect. It is also shown that the partitioned Euler method inherits an infinite-oscillation property. A weaker oscillation result is proved for a wide class of numerical methods.

    Item type: Article
    ID code: 164
    Keywords: numerical methods, mathematics, linear stochastic oscillator, Euler method, Mathematics, Computational Mathematics, Applied Mathematics, Numerical Analysis
    Subjects: Science > Mathematics
    Department: Faculty of Science > Mathematics and Statistics
    Related URLs:
      Depositing user: Ms Sarah Scott
      Date Deposited: 21 Feb 2006
      Last modified: 04 Sep 2014 13:19
      URI: http://strathprints.strath.ac.uk/id/eprint/164

      Actions (login required)

      View Item

      Fulltext Downloads: